MAUDE Adverse Event Report: COOK INC ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number RSTF-14-300
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code = dqx.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, while loading another manufacturer's atherectomy device on the roadrunner extra-support bare mandril wire guide, the coating on the wire started to unravel.No kinking was noted.Reportedly, the complaint device did not make patient contact.Both the atherectomy device and the roadrunner extra-support bare mandril wire guide were removed and a new roadrunner extra-support bare mandril wire guide was used with success.No additional information has been provided.According to the complainant, the coating of the roadrunner extra-support bare mandril wire guide was activated using a heparinized saline soaked gauze.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the dimensional verification, complaint history, device history record, instructions for use (ifu), manufactures instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the coating was absent from 7.3cm to the distal end and 4mm to the proximal end.The coating was absent at 5mm for a length of 1.4cm, at 5.3cm for a length of 3mm, at 6.0cm for a length of 1mm, at 6.4cm for a length of 1mm, and at 6.9cm for a length of 1mm.The wire guide length and diameter were both measured and found to be within specification.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7938403
Report Number1820334-2018-03075
Device Sequence Number16502720
Product Code DQX
UDI-Device Identifier00827002088016
UDI-Public(01)00827002088016(17)230807(10)9046495
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K920824
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/07/2023
Device Catalogue NumberRSTF-14-300
Device Lot Number9046495
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2018
Initial Date Received by Manufacturer 09/21/2018
Supplement Date Received by Manufacturer01/21/2019
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date01/22/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.8 PHOENIX ATHERECTOMY DEVICE
Patient Age53 YR